Cookies?
Library Header Image
LSE Research Online LSE Library Services

Nonlinear and stable perturbation-based approximations

Den Haan, Wouter J. and De Wind, Joris (2012) Nonlinear and stable perturbation-based approximations. Journal of Economic Dynamics and Control, 36 (10). pp. 1477-1497. ISSN 0165-1889

Full text not available from this repository.
Identification Number: 10.1016/j.jedc.2012.05.001

Abstract

Users of regular higher-order perturbation approximations can face two problems: policy functions with odd oscillations and simulated data that explode. We propose a perturbation-based approximation that (i) does not have odd shapes, (ii) generates stable time paths, and (iii) avoids the drawbacks that hamper the pruned perturbation approach of . For models with nontrivial nonlinearities, we find that our alternative and the pruned perturbation approximations give a good qualitative insight in the nonlinear aspects of the true solution, but can differ from the true solution in some quantitative aspects, especially during severe peaks and troughs.

Item Type: Article
Official URL: http://www.journals.elsevier.com/journal-of-econom...
Additional Information: © 2012 Elsevier
Subjects: H Social Sciences > HA Statistics
H Social Sciences > HC Economic History and Conditions
Sets: Departments > Economics
Date Deposited: 26 Jun 2012 08:17
Last Modified: 04 Jun 2014 13:19
URI: http://eprints.lse.ac.uk/id/eprint/44468

Actions (login required)

View Item View Item